MAUDE Adverse Event Report: AESCULAP AG CASPAR RONGEURSTRSERR 2X12MM185MM

AESCULAP AG CASPAR RONGEURSTRSERR 2X12MM185MM
Model Number FF562R
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a caspar rongeurstrserr 2x12mm185mm (part # ff562r) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, during the procedure, a piece of the instrument broke away and detached into the patient.The fragment was retrieved under flouroscopy.The complaint device was available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of the fragment retrieval.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the product arrived in a clean status with a broken off jaw.We made a visual inspection of the product.Here we found a deformed hinge of the jaw.Additionally we made an optical inspection of the broken off jaw and of the fracture surface.No anomalies or deviation could be detected.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CASPAR RONGEURSTRSERR 2X12MM185MM
Common Device Name
RONGEUR
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11734992
Report Number9610612-2021-00339
Device Sequence Number4026924
Product Code HTX
UDI-Device Identifier04038653044153
UDI-Public4038653044153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF562R
Device Catalogue NumberFF562R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;